Reply To: 4 year old with CIDP – New to Forum seeking support

June 27, 2012 at 5:19 pm

I’m glad you are seeking a 2nd opinion & that your current neuro is doing more research.

Do you know what the flow rate for your son’s IVIG is? An increase in blood pressure while getting IVIG is not uncommon & the rate can be decreased to help with this. I have not come across research suggesting CIDP can cause high blood pressure – but I have not actively looked into that research either. I’m guessing, if the CIDP is the cause, it is because his autonomic nervous system (which controls heart rate, breathing, swallowing, etc) has been affected.

I hope to not scare you with my next statements.

May I ask why your son is also taking Imuran? You may find that after getting him on a better IVIG schedule that he will not need the Imuran. I Googled “Imuran & children” and found a link to the FDA site. Here is the link if you would like to check it out: http://www.fda.gov/Drugs/DrugSafety/ucm250913.htm

It says the use & benefits of using drugs like Imuran on pediatric patients should be carefully weighed due to the increased risk of a rare & fast growing cancer.

Kelly